+ Reply to Thread
Page 1 of 2 12 LastLast
Results 1 to 10 of 12
  1. #1
    Join Date
    Jan 2011
    Posts
    365
    Thanks
    19
    Thanked
    27
    Reviews
    0

    Exclamation Prednisone side effects...

    Hi all.
    My FS has decided that he is going to treat me for NK cells for my next round of IVF. This being due to the fact that both fresh IVF cycles have resulted in m/c (you can see all my stats in my signature)

    To treat this he is going to put me on 10mg of prednisone on cd1, then after egg collection up it 20mg.

    So of course I have been googling prednisone side effects and am now petrified of the stuff. The weight gain and insomnia is what really concerns me. Not becoming over weight is something that is really important to me as vain as that is.

    Can anyone share their prednisone side effects with me if you have been on a similar protocol to this?
    Is this a high dosage to be on???
    Also what happens if I get a BFP...do I continue the 20mg all through pregnancy or when do I get to stop it?

    Thank you in advance...baby dust and hugs

  2. #2
    Join Date
    May 2012
    Posts
    76
    Thanks
    19
    Thanked
    6
    Reviews
    0
    Hi dandelion
    Have not used prednisone for IVF reasons but need it regularly for my asthma so thought i could maybe reassure you a little. I have been on it on and off for approx 5 yrs and I'm usually on a 50mg daily dose with no worries or side effects. I too was worried but for me there is no option but to take it (matter of breathing/living) so thought id deal with it later; but have been perfect.
    I can tell when I'm on/off it within an hour of taking it and I take my full dose each morning as I know when I take it at night I struggle to sleep but that's my biggest problem.
    I personally wouldn't stress over it...

  3. The Following User Says Thank You to TamsFam For This Useful Post:

    dandelion  (15-07-2012)

  4. #3
    Join Date
    Jan 2011
    Posts
    365
    Thanks
    19
    Thanked
    27
    Reviews
    0
    Hey Tams
    Thank you for the reassurance! Do you get food cravings or anything like that?
    I have just read so many horror stories about it on the internet....one woman stating she gained 10kgs in two weeks upon starting it
    Google is my worst enemy lol
    I know if I get my BFP then this will all be worth it but I will be so upset if I put my body through hell just for another m/c or bfn.
    sigh!

  5. #4
    Join Date
    Jan 2011
    Posts
    365
    Thanks
    19
    Thanked
    27
    Reviews
    0
    Hi April!
    Im glad to hear that you havent experienced any weight gain either. Maybe people taking pred for IVF don't experience it as much as those taking it for auto immune disease (wishful thinking?)
    I'm going to write down restivate for future preference just in case I need it, very good to know it doesnt hurt bubs if I do get pregnant

    I bet I will get pimples too, when I was on DHEA which is also a steroid I broke horribly after about 3 months of taking it.
    Honestly I will deal with whatever side effect but I cant handle weight gain....so stupid I know....I think my paranoia about it links back to when I was younger and had an eating disorder.
    Hopefully my healthy eating will be enough to keep the kgs away.

    Glad to hear your cough is gone! That is awesome.
    So do you continue taking the pred even if you are not cycling? I thought if I got a BFN I would stop until I started another cycle. Do you know what happens if you get a BFP, do you keep taking it?

    Good luck for your cycle in August! I should be cycling around that time too xxx

  6. #5
    Join Date
    May 2012
    Posts
    76
    Thanks
    19
    Thanked
    6
    Reviews
    0
    Nope, no weight gain and no moodiness for me
    Just my opinion but i think everyone reacts to things differently (and google can be your worst enemy)

  7. The Following User Says Thank You to TamsFam For This Useful Post:

    dandelion  (15-07-2012)

  8. #6
    Join Date
    Apr 2009
    Posts
    1,379
    Thanks
    40
    Thanked
    637
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    Sorry to crash the IVF section, I am not an IVF'er.

    Just to let you know, 10mg is a very small dose, and 20mg is still small. At that dose, hopefully you won't get too much weight gain, but every person's reaction to it will be different.

    Good luck and baby dust

  9. #7
    Join Date
    Jan 2011
    Posts
    365
    Thanks
    19
    Thanked
    27
    Reviews
    0
    Thanks 4underfour

    I am starting to stress less now, haven't read any horror stories on here yet!

    Sent from my HTC One X using BubHub

  10. #8
    Join Date
    Jan 2011
    Location
    Gold Coast
    Posts
    1,566
    Thanks
    299
    Thanked
    161
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    Hi there,

    I noticed that if I didn't take them first thing in the am that I'd have a hard time getting to sleep at night but weight gain, meh! Didn't get that side effect thank god!!

    Don't let it stress you out! Good luck!!

  11. #9
    Join Date
    Jan 2011
    Posts
    365
    Thanks
    19
    Thanked
    27
    Reviews
    0
    Hey Jesse, glad to hear no weight gain for u how are you going in your cycle? I really hope the pred does the trick for those of us who are on it...

    April which thread are u on? I might come have a peek if that's ok

    Sent from my HTC One X using BubHub

  12. #10
    Join Date
    Feb 2012
    Location
    Brisbane
    Posts
    498
    Thanks
    171
    Thanked
    122
    Reviews
    0
    Hey dande

    I've had a little weight gain, but i'm also on DHEA which can cause that too, AND i haven't really been watching what i eat - i eat healthy breakfast, lunch and dinner, but can't help myself with cake, biccies, etc. I've started a detox today (not anything serious, but cutting out gluten, dairy and sugar - did it 2 years ago and it was great), so that will hopefully temper any weight gain.

    I'm only on 1 tablet a day, but that will increase to 2 per day when i start my next cycle.



 

Similar Threads

  1. Implanon and the side effects
    By KarniF00l in forum Contraception issues
    Replies: 121
    Last Post: 29-04-2014, 02:02
  2. First vax side effects?
    By becandabub in forum Pro-Vaccination
    Replies: 4
    Last Post: 28-07-2012, 15:35
  3. Crinone side effects
    By Jenos in forum Conception & Fertility General Chat
    Replies: 0
    Last Post: 08-12-2011, 16:57

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
free weekly newsletters | sign up now!
who are these people who write great posts? meet our hubbub authors!
Learn how you can contribute to the hubbub!

reviews
learn how you can become a reviewer!

competitions

forum - chatting now
christmas gift guidesee all Red Stocking
BAE The Label
Versatile, premium maternity wear that you will love throughout pregnancy and long after. Cleverly designed for for all stages of motherhood so that you can 'Just be you (+1)'.
sales & new stuffsee all
Bub Hub Sales Listing
HAVING A SALE? Let parents know about it with a Bub Hub Sales listing. Listings are featured on our well trafficked Sales Page + selected randomly to appear on EVERY page
featured supporter
The MAMA Centre
Pregnancy, birth & beyond care with your very own midwife. Home & hospital birth support, VBACs, antenatal & postnatal care by medicare eligible midwives & holistic health practitioners. Massage, chiro, naturopathy, yoga, counselling & beauty therapy
gotcha
X

Pregnant for the first-time?

Not sure where to start? We can help!

Our Insider Programs for pregnancy first-timers will lead you step-by-step through the 14 Pregnancy Must Dos!